Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Gay Men

Anonymous
Unregistered

Re: Gynecomastia -- painful breast lumps
      10/24/02 11:11 AM

These are some answers I found using the search engine on this site.

However there is a relationship between HIV and gynecomastia, probably related to antiretrovirals. The GM is usually painful (but not always), frequently symmetrical (similar in both breats- but not always), and frequently improves/resolves after discontinuation of the causative drug (but not always. And gynecomastia is not so uncommon in the non-HIV male. I do not want to second guess your docs, but I doubt a biopsy is needed given the clear association of gynecomastia and HIV. But you should double check with your docs.
\
Do you mean gynecomastia: actual growth of breast tissue? If this is confirmed it is usually related to some medication (marijuana has also been implicated as a cause) but may be due to a hormonal problem. If you mean fatty tissue in the breast area then we are in the general area or fat accumulation probably related to HIV/antiretrovirals. So for gynecomastia get your MD to evaluate for possible causes. For fat accumulation you may not have many options likely to be successful. Some people have seen improvement with growth hormone, but it is expensive and the effects don't last after you stop it. Sometimes removing one or more of the antiretrovirals can help (DON'T DO THIS AT HOME: CHECK WITH YOUR MD). And good luck AF
Gynecomastia is a form of fat accumulation and it is associated with antiretroviral therapy, and especially regimens that include a protease inhibitor. This condition does not resolve quickly when the medications are discontinued or changed so I am not surprised that it is persistent despite your regimen changes. There are some treatment options (e.g., growth hormone) but these are difficult and expensive to use and the fat generally comes back once the therapy is stopped. You should discuss potential treatment options with your doctor. You should also be evlauated to make sure that it is HIV/antiretroviral-realted fat accumulation and that there is no other problem present.
Tons of other stuff...just do a search on this site.
http://www.thebody.com/Forums/AIDS/SideEffects/Archive/Lipodystrophy/Q1838.html
http://www.thebody.com/tpan/novdec_01/breasts.html



Post Extras: Remind Me!     Notify Moderator

Entire thread
Subject Posted by Posted on
* Gynecomastia -- painful breast lumps patrickf 10/24/02 10:00 AM
. * Re: Gynecomastia -- painful breast lumps Anonymous   10/24/02 11:59 AM
. * Re: Gynecomastia -- painful breast lumps Anonymous   10/24/02 11:11 AM
. * Re: Gynecomastia -- painful breast lumps Anonymous   10/25/02 09:55 AM
. * Re: Gynecomastia -- painful breast lumps jrcjr40   10/28/02 12:14 PM

What's New at TheBody.com

Additional Information
0 registered and 0 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 



Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 6691

Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3